Back to Ask the Diabetes Team Ask the Diabetes Team

From Muenster, Germany:

My wife, age 60, has had diabetes Type 1 since age 15 and is on an insulin pump. What can I do when she throws up a meal after the bolus is already given and her stomach doesn't even accept liquid with glucose?


In a case like that, I would monitor very often following the vomiting and try to take small sips of liquids containing sugar. Also, when this occurs, put the pump in "suspend" mode until her sugars are stable.

How often does this happen? If frequently, see your doctor.


Additional comments from Dr. Lebinger:

She might also want to try putting cake decorating gel under her tongue. She may be less apt to vomit this.


Original posting 30 Mar 1998
Posted to Other Illnesses and Insulin Pumps


  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:08:58
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.